Wisconsin, 2025

Flooding and Damaging Winds in Wisconsin, July 11, 2025

July 11, 2025 · NWS MKX · 11 events in 5 counties and zones

A line of strong to severe thunderstorms tracked along a stationary front over far southern WI. Significant damaging wind gusts and flooding occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$29,000
Crop damage
$2,000
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A line of strong to severe thunderstorms tracked along a stationary front over far southern WI. Significant damaging wind gusts and flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 11, 2:14 PM CST, 41 minutes earlier. Its key messages:

  • Heavy rain and severe weather potential late this afternoon and this evening. Primary threat will be along/south of I-94.
  • Rain continues into tonight, before ending. A few additional scattered thunderstorms on Saturday.
  • Dry weather expected Monday and early Tuesday, then turning warmer and more active mid week.
Area forecast discussion, Jul 11, 2:14 PM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
314 PM CDT Fri Jul 11 2025

.KEY MESSAGES...

- Heavy rain and severe weather potential late this afternoon
  and this evening. Primary threat will be along/south of I-94.

- Rain continues into tonight, before ending. A few additional
  scattered thunderstorms on Saturday.

- Dry weather expected Monday and early Tuesday, then turning
  warmer and more active mid week.

&&

.SHORT TERM...
Issued 314 PM CDT Fri Jul 11 2025

Rest of this Afternoon through Saturday night:

Showers and thunderstorms have developed early this afternoon
along an elevated frontal boundary, which is stretching from
west to east across the central portion of the forecast area.
Stronger activity so far has been across Iowa and far western
Wisconsin, where instability and lift are stronger.

More substantial, surface based activity is developing across
central and east central Iowa, and this will progress eastward
over the next few hours as well. The severe threat associated
with this activity will largely be tied to the location of the
surface front, which while somewhat defuse, appears to be
located generally just north of the Wisconsin/Illinois state
line. As low pressure over Iowa strengthens and lifts
northeastward, this surface front should end up a little south
of the I-94 corridor by early evening. Mid level lapse rates
across this area will be weak, but substantial low level CAPE
and sufficient 0-3 KM will present a wind and QLCS tornado
threat with any organized, eastward surging line segments. This
threat looks to reach the lakeshore area between 8 and 10 PM,
before pushing east.

In addition to the severe threat, heavy rain remains a concern.
PWATs near 2 inches and a deep sub-freezing cloud layer will
favor very efficient rainfall rates. Individual storms will be
moving, but flooding concerns will ramp up for any areas that
see multiple rounds of convection in a short time.

The strongest convection looks to end by around 10 PM, though
some storms may linger across central Wisconsin, tied to the
location of the meso-low and shortwave. Other scattered showers
may persist overnight.

A few additional scattered thunderstorms are then possible on
Saturday along an advancing cold front. Weak convergence along
the front and poor upper level support suggest scattered
coverage at best, with slightly higher potential (30%) over
central Wisconsin. The front will clear the area by Saturday
evening, with cooler and drier air building into the area.

Boxell

&&

.LONG TERM...
Issued 314 PM CDT Fri Jul 11 2025

Sunday through Friday:

Sunday looks to be a rather pleasant day, with highs in the low
80s and lower dewpoints. Warmer and more humid conditions return
for Monday, with highs in the mid 80s. Couldn't rule out a brief
shower or two on Monday as a frontal boundary stalls out to our
north, but most locations will remain dry.

Temperatures will be back into the upper 80s on Tuesday, with
dewpoints in the low to mid 70s, as stronger warm advection
overspreads the region. Thunderstorms are then expected to
develop later Tuesday to our north along the aforementioned
front, with periods of showers and storms across the region
Tuesday night and Wednesday, and potentially into Thursday, as
the front wiggles around the area. As is usually the case with
this type of set-up, the timing and location of individual
rounds of showers and storms will be predicated on how earlier
convection evolves, so predictability more than a day or so in
advance is low.

A stronger shortwave will push a more substantial front through
the region late in the week, with cooler and drier high pressure
looking to be favored as we head into next weekend.

Boxell

&&

.AVIATION...
Issued 314 PM CDT Fri Jul 11 2025

Variable flight conditions are expected through this evening as
rain and thunderstorms affect the region. MVFR and IFR ceilings
and visibility are expected, along with gusty winds. The
strongest storms will end by mid to late evening, though showers
and a few scattered storms will persist overnight, along with
the lower ceilings.

A few additional scattered thunderstorms are expected on
Saturday, mainly during the afternoon hours. Winds will
initially be from the south, turning more westerly with the
passage of a cold front.

Boxell

&&

.MARINE...
Issued 314 PM CDT Fri Jul 11 2025

A broad trough of low pressure averaging 29.7 inches will lift
from Iowa into the northern Great Lakes tonight into Saturday.
Thunderstorms are expected across the lake tonight, some of which
may have strong winds. Winds will be from the south over the
southern half of the lake and from the northeast over the northern
half of the lake through early evening, becoming southerly over
the entire lake overnight. A cold front will then pass through the
lake Saturday afternoon and evening, with winds turning westerly
Saturday night.

High pressure of 30.0 inches will move across the southern tip of
Lake Michigan on Sunday, with winds turning southerly and
southwesterly as the high moves east. Southerly flow is then
expected into at least Monday, before a front becomes stationary
over the central portion of the lake through mid week.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 11, 2:24 PM CST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
324 PM CDT Fri Jul 11 2025

WIZ046-047-051-052-056>060-062>072-122030-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
324 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Several rounds of thunderstorms are expected across southern
Wisconsin through this evening. A few storms may contain strong
wind gusts. A brief tornado or two is also possible south of I-94.
Heavy rain is also expected, with the potential for flooding and
flash flooding if multiple rounds of storms affect the same areas.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Scattered thunderstorms are possible on Saturday.

Additional storms are possible mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through Saturday.

LMZ643>646-122030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
324 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Periods of thunderstorms are expected this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms will be possible again on Saturday.

Additional storms are possible mid week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
324 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Periods of thunderstorms are expected this afternoon and evening,
especially across southern half to two thirds of Lake Michigan.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms will be possible again on Saturday.

Additional storms are possible mid week.

www.weather.gov/mkx

The radar

The Quad Cities radar (KDVN), 121 km away, was scanning. The volume nearest the first event began at 20:56 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 2 flood. Local standard time, as filed.

Thunderstorm Wind, Lafayette

When
July 11, 2:55 PM CST
Where
Lafayette County, 2.15 mi WNW of Seymour Corners
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
42.680, -90.290

Wisconet station reported 62 MPH gust.

Flood, Lafayette

When
July 11, 4:10 PM CST to 7:45 PM CST
Where
Lafayette County, 6.88 mi ENE of Yellowstone Lake State Park to 2.5 mi ENE of Leslie
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.813, -89.848

Ingwell Rd. flooded near a creek in northeast Lafayette County. A few roads flooded and closed in the Darlington and Calamine areas. This included Ferndale Rd. and Rollercoaster Rd. near the Pecatonica River.

Thunderstorm Wind, Lafayette

When
July 11, 4:26 PM CST
Where
Lafayette County, 3.6 mi SSW of Shullsburg
Measured
69 kt (79 mph) measured gust
Property damage
$2,000
Reported by
Public
Coordinates
42.520, -90.250

Wind gust was reported from a home weather station. Trees reported down.

Thunderstorm Wind, Lafayette

When
July 11, 4:28 PM CST to 4:55 PM CST
Where
Lafayette County, 0.79 mi WSW of Elk Grove to 0.72 mi N of Woodford
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Crop damage
$2,000
Reported by
Emergency Manager
Coordinates
42.665, -90.394

Widespread tree damage across the county. Corn damage in the Elk Grove area.

Thunderstorm Wind, Green

When
July 11, 5:06 PM CST
Where
Green County, Monroe Airport
Measured
69 kt (79 mph) measured gust
Reported by
Public
Coordinates
42.620, -89.590

Thunderstorm Wind, Green

When
July 11, 5:14 PM CST
Where
Green County, 1.23 mi SW of Stearns
Measured
64 kt (74 mph) measured gust
Property damage
$7,000
Reported by
Public
Coordinates
42.660, -89.620

Numerous trees and branches down.

Thunderstorm Wind, Green

When
July 11, 5:26 PM CST
Where
Green County, 1.01 mi W of New Glarus Arpt
Measured
62 kt (71 mph) measured gust
Reported by
Public
Coordinates
42.800, -89.640

Thunderstorm Wind, Rock

When
July 11, 5:31 PM CST
Where
Rock County, 4.5 mi SW of Evansville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
42.740, -89.370

Trees down across a roadway.

Thunderstorm Wind, Rock

When
July 11, 5:36 PM CST
Where
Rock County, 1.38 mi S of Evansville
Measured
66 kt (76 mph) measured gust
Reported by
Public
Coordinates
42.760, -89.300

Flood, Iowa

When
July 11, 6:00 PM CST to 9:30 PM CST
Where
Iowa County, 2.74 mi ENE of Jonesdale to 5.06 mi ESE of Waldwick
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.908, -89.967

Six inches of water over approximately 100 yards of highway 191 near Hollandale.

Thunderstorm Wind, Walworth

When
July 11, 6:15 PM CST
Where
Walworth County, 0.86 mi NW of Whitewater
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
42.840, -88.740

Some minor tree damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1264814, 1264855, 1264815, 1264846, 1264822, 1264821, 1264823, 1264824, 1264825, 1264864, 1264827.